Alert archive / Wisconsin / River Flood Warnings in 2025
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 29, 2025, 3:47 PM CDT for Marathon County, Wisconsin. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2025, 3:47 PM CDT (20:47 UTC)
- Expired
- Mar 30, 2025, 9:31 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3). The gauge peaked at 11.66 ft at Mar 29, 2025, 10:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
410
WGUS43 KGRB 292047
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
347 PM CDT Sat Mar 29 2025
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning by 700 AM CDT.
&&
WIC073-301200-
/O.NEW.KGRB.FL.W.0002.250329T2047Z-000000T0000Z/
/RIBW3.1.ER.250329T1025Z.250329T1300Z.000000T0000Z.NO/
347 PM CDT Sat Mar 29 2025
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring. The river was reported to be
peaking, so river levels should begin to fall again after
precipitation ends tomorrow.
* WHERE...Big Rib River at Rib Falls.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 13.0 feet, The water current is fast in the Rib Falls
area. Widespread lowland flooding is occurring downstream to
western Wausau. In Marathon City...several feet of water is
covering Lions Park and water is surrounding homes near River Road
north of Marathon City.
* ADDITIONAL DETAILS...
- At 1:00 PM CDT Saturday the stage was 12.8 feet.
- Bankfull stage is 7.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Saturday was 12.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Uhlmann1 follow-up statement
865
WGUS83 KGRB 301431
FLSGRB
Flood Statement
National Weather Service Green Bay WI
931 AM CDT Sun Mar 30 2025
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
WIC073-301545-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-250330T1431Z/
/RIBW3.1.ER.250329T1025Z.250329T1300Z.000000T0000Z.NO/
931 AM CDT Sun Mar 30 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Rib River at Rib Falls.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Sunday the stage was 9.1 feet.
- Bankfull stage is 7.0 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
BerschWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 12:28 PM CDT, 3 hours 19 minutes earlier. Its key messages:
- A significant ice accumulation is likely across north-central and far northeast Wisconsin tonight through Sunday afternoon. There is a 60-90% chance that the area between Merrill and Iron Mountain will see at least 0.25" of ice accumulation.
- The freezing rain could create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings and a Winter Storm Warning have been issued for north- central and far northeast Wisconsin.
- There is a 20-30% chance of thunderstorms across the forecast area tonight. Some of the stronger storms could produce small hail.
- The weekend precipitation will lead to fast flows and rising rivers and streams into next week. Isolated minor flooding is possible.
Area forecast discussion, Mar 29, 12:28 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1228 PM CDT Sat Mar 29 2025 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - A significant ice accumulation is likely across north-central and far northeast Wisconsin tonight through Sunday afternoon. There is a 60-90% chance that the area between Merrill and Iron Mountain will see at least 0.25" of ice accumulation. - The freezing rain could create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings and a Winter Storm Warning have been issued for north- central and far northeast Wisconsin. - There is a 20-30% chance of thunderstorms across the forecast area tonight. Some of the stronger storms could produce small hail. - The weekend precipitation will lead to fast flows and rising rivers and streams into next week. Isolated minor flooding is possible. && .DISCUSSION... Issued at 446 AM CDT Sat Mar 29 2025 Short Term...Today Through Sunday Night Changes: Ice storm warnings and Winter Weather Advisories have been extended south and east. Ice accumulations have increased from the previous forecast. Discussion: Scattered thunderstorms continued across portions of central and east-central Wisconsin early this morning. Some brief heavy rain and small hail are possible with the strong storms. Temperatures were in the 30s, meanwhile it was still in the lower to middle 60s across southern Wisconsin. During freezing rain/ice storm events in March and early April, the Hudson Bay high plays a significant role by providing a cold and dry air mass flowing southwest into the area on gusty northeast winds. This is important tonight as the colder air that will help transition the precipitation over to freezing rain and sleet is a little further south than expected. The reason why this is mentioned, as the precipitation is ongoing tonight, surface dewpoints continue to fall by several degrees. I can't recall the last time I saw dewpoints dropping several degrees after several hours of precipitation. There is still a lot going on this morning, so lets get to it. At the surface, the frontal boundary south of the area is expected to sag southward today. Meanwhile, the precipitation across the north should diminish or end as the first wave of low pressure moves east of the area. Across central and east-central Wisconsin where the 850mb warm front resides, 850mb winds will override the surface warm front combined with steep 700/500mb lapse rates will continue to produce showers and a few storms. During the late afternoon, the 850mb warm front will lift northward as the low level jet increases late this afternoon. The strong overrunning event will lead to precipitation expanding and lifting northward during the afternoon. Scattered thunderstorms are expected to break out later this afternoon and tonight across the entire area. Small hail are likely with the stronger storms, and could not entirely rule an isolated one inch hail report. Meanwhile, the surface front will remain well south of the area today and tonight. The cold northeast flow will lock the front in place until the surface low moves up on Sunday. The surface low should pass south of the area. As mentioned before, air temperatures a few degrees cooler for tonight into Sunday. This resulted in ice accumulations increasing which resulted in Ice Storm Warnings or Winter Weather Advisories were expanded south and east. Surface dewpoints falling several degrees during a steady precipitation event occurring over several hours On Sunday, ongoing freezing rain and rain will continue. Some concern on what the impacts will be after temperatures rise to or a few degrees above freezing during the afternoon. For locations not in the advisory or warning, potentially slippery travel is possible across the Fox Valley and lakeshore Sunday night as the precipitation will likely change over to freezing rain or sleet before changing to all snow before ending. Highest. Long Term...Monday Through Friday Weather conditions across central and northeast Wisconsin quiet down for the second half of Monday as the weekend system departs. Road conditions may remain slippery, especially Monday morning. High pressure ridge allows for quiet weather for most of Tuesday, followed by another system approaching Tuesday night. Still looking at differences in the track and timing of this low progged to move across the Plains on Tuesday into Wednesday, and then through WI later Wednesday. These details affect the temperature profiles, and ultimately precipitation type. However, regardless of the specific track this event is currently looking more like rain/snow, as supposed to a variety of mixed/icy ptypes. There could be a brief period of freezing rain Tuesday night/early Wed as surface temps fall below freezing, but soundings otherwise suggest rain or snow. With onset timing looking later Tuesday evening, temperatures would suggest mainly snow (with perhaps a little freezing rain) Tuesday night into Wednesday morning, and then becoming all rain Wednesday afternoon in central and east- central WI, with a mix of rain and snow across northern WI. Any remaining rain Wednesday night may transition back to all snow. Determining snow totals and ultimate impacts is challenging given the multiple transitions and warming daytime temps and roads. NBM probabilities show a 30-50% chance for at least 3" north and west of the Fox Valley, and closer to 20% chance from the Fox Valley to east- central WI. There is a 25% chance for a tenth of a inch of ice in north- central WI. Also of note, a 30-50% chance of precip greater than 1.0" for central and northeast WI, which would add to many already swollen rivers and streams. Temperatures will be below normal Monday and Tuesday with highs in the 30s and low 40s, and at or above normal from Wednesday through Saturday with highs in the 40s and 50s. && .AVIATION...for 18Z TAF Issuance Issued at 1227 PM CDT Sat Mar 29 2025 Poor flying conditions will prevail through the TAF period. Low pressure will track into the Great Lakes spreading a mix of rain, freezing rain, sleet and snow across the region. The snow will be confined to far north central WI, likely north of RHI. Mainly freezing rain is expected at RHI/AUW/CWA with some sleet mixing in at times. Significant icing is expected. Mainly rain is expected at ATW/GRB, but some light icing will be possible if the surface temp can drop to or slightly below freezing. Rain is expected at MTW. Look for mainly IFR/LIFR conditions area-wide. There will be small chances for thunder (under 30%) as elevated instability arrives tonight, but have left thunder out as chances are too low. Winds will remain northeast into Sunday, gusting to 25 kts, locally higher near the Bay and lake. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 7 PM this evening to 7 PM CDT Sunday for WIZ005. Ice Storm Warning from 7 PM this evening to 7 PM CDT Sunday for WIZ010>013-018>021-030-031-073. Winter Weather Advisory from 7 PM this evening to 7 PM CDT Sunday for WIZ035>037-074. && DISCUSSION.....Eckberg/KLJ AVIATION.......Bersch
Hazardous weather outlook, Mar 29, 11:15 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1115 AM CDT Sat Mar 29 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1115 AM CDT Sat Mar 29 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight A few slippery spots are possible in locations where temps are near freezing this afternoon, mainly across northern and far northeast WI. Hazardous to dangerous travel is expected tonight across north- central and far northeast Wisconsin due to a potentially destructive ice storm. Snow may mix in at times across far north-central Wisconsin. Significant disruptions in travel, along with damage to trees and power outages are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday The ice storm will continue on Sunday. Storm total ice accumulations will be significant, ranging from two to eight tenths of an inch across north-central and far northeast Wisconsin. Some snow is expected across the far north. This will create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings, Winter Storm Warnings and Winter Weather Advisories are in effect. Hazardous travel may develop Sunday night across the Fox Valley and lakeshore as the rain changes to sleet and freezing rain before changing to all snow. The widespread precipitation could lead to fast flows and minor flooding along the shorelines of area rivers and streams early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any freezing drizzle or freezing rain this morning, and any ice accumulation tonight through Sunday. Spotters are also requested to report any hail from thunderstorms. LMZ521-522-541>543-301615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1115 AM CDT Sat Mar 29 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms late this afternoon and tonight. Some of the storms could contain small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Special Weather Statement | GRB | Florence, Forest, Marinette | 24 min |
| Mar 28, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 47 min |
| Mar 28, 7:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Mar 28, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 52 min |
| Mar 28, 7:55 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Wood | 35 min |
| Mar 28, 8:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 19 min |
| Mar 28, 8:26 PM CDT | Special Weather Statement | GRB | Door | 34 min |
| Mar 28, 8:29 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Wood | 31 min |
| Mar 28, 8:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 33 min |
| Mar 28, 8:51 PM CDT | Special Weather Statement | GRB | Langlade | 24 min |
| Mar 28, 8:57 PM CDT | Special Weather Statement | GRB | Portage | 33 min |
| Mar 28, 9:04 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more | 10 hr |
| Mar 28, 9:13 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 28 min |
| Mar 29, 3:13 AM CDT | Winter Weather Advisory | GRB | Oconto, Portage, Waupaca, Wood | 12 hr |
| Mar 29, 7:32 AM CDT | River Flood Warning | GRB | Marathon | 21 days |
| Mar 29, 2:47 PM CDT | Winter Weather Advisory | GRB | Brown, Door, Outagamie, Waushara | 21 hr |
Nearby
River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.